MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 406787
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an endomyocardial biopsy procedure, a piece of the sheath detached requiring surgery for removal.The sheath was inserted in the right ventricle and an endomyocardial biopsy was performed using the sheath without difficulty.After this, a 0.035 j wire was placed in the sheath, the sheath was pulled down to the iliac vein and then the femoral vein.At the groin, tension was noted on the sheath.The sheath was removed with a moderate amount of force.The distal 6mm of the sheath, broke off as the sheath and wire were removed.It was unclear whether the detached portion of the sheath was intravascular or embedded in the subcutaneous tissue.A cutdown procedure was performed with manipulation of the femoral vessel and the sheath tip embolized to the left upper lung lobe.
 
Event or Problem Description
During an endomyocardial biopsy procedure, a piece of the sheath detached requiring surgery for removal.The sheath was inserted in the right ventricle and an endomyocardial biopsy was performed using the sheath without difficulty.After this, a 0.035 j wire was placed in the sheath, the sheath was pulled down to the iliac vein and then the femoral vein.At the groin, tension was noted on the sheath.The sheath was removed with a moderate amount of force.The distal 6mm of the sheath, broke off as the sheath and wire were removed.It was unclear whether the detached portion of the sheath was intravascular or embedded in the subcutaneous tissue.A cutdown procedure was performed with manipulation of the femoral vessel and the sheath tip embolized to the distal segment left upper lung lobe.It was decided to leave the sheath tip in place rather than remove it.There have been no issues or complications for the patient.
 
Additional Manufacturer Narrative
One 7f fast-cath introducer sheath and dilator were received for evaluation.The distal end of the sheath was fractured and detached.The distal portion of the sheath was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported removal difficulty could not be conclusively determined due to the returned condition of the device.The sheath damage is consistent with damage during use.

Brand Name
FAST-CATH HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20091265
Report Number3005334138-2024-00357
Device Sequence Number7810477
Product Code DYB
UDI-Device Identifier05414734011778
UDI-Public(01)05414734011778(10)10241817(17)270228
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number406787
Device Catalogue Number406787
Device Lot Number10241817
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer08/29/2024
10/17/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date09/24/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown